Hail, Assumption
- When
- April 13, 5:10 AM CST
- Where
- Assumption County, Labadieville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.830, -90.970
Received a report of golfball size hail through social media in Labadieville.
A complex of thunderstorms moved across southeast Louisiana and the northern Gulf of Mexico during the morning hours of the 13th. Several reports of severe weather were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A complex of thunderstorms moved across southeast Louisiana and the northern Gulf of Mexico during the morning hours of the 13th. Several reports of severe weather were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 13, 2:46 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT WED APR 13 2016
.SYNOPSIS...
UPPER LOW NEAR AMARILLO TEXAS EARLY THIS MORNING. SURFACE LOW JUST
OFF THE TEXAS COAST NEAR HOUSTON. A PROGRESSIVE CONVECTIVE COMPLEX
IS MOVING ACROSS THE HOUSTON AREA AT 3 AM. SOME ISOLATED
CONVECTION HAS DEVELOPED OVER SOUTHWEST LOUISIANA AND COULD AFFECT
SOUTHEAST LOUISIANA PRIOR TO SUNRISE. TEMPERATURES GENERALLY IN
THE 60S THIS MORNING WITH DEW POINTS IN THE LOWER AND MIDDLE 60S.
&&
.SHORT TERM...
MAIN FORECAST ISSUE IS SEVERE AND HEAVY RAIN THREAT OVER THE NEXT
48 HOURS OR SO.
CONVECTION NEAR THE HOUSTON AREA IS FORECAST TO CONTINUE MOVING
EASTWARD TODAY...REMAINING PROGRESSIVE...LIMITING TRAINING. HRRR
DEPICTS THIS PRETTY WELL WITH CONVECTION GENERALLY IN OUR EASTERN
COASTAL WATERS EXITING THE AREA AT 21Z. PRECIPITABLE WATER VALUES
WERE NEAR 1.3 INCHES ON 00Z LIX SOUNDING AND SHOULD BRIEFLY
INCREASE TO ABOUT 1.75 INCHES AROUND MIDDAY. WHILE WET BULB ZERO
LEVELS WERE NEAR IDEAL FOR HAIL LAST NIGHT NEAR 9K FEET...THESE
LEVELS RISE TO NEAR 12K FEET BY THIS AFTERNOON...DECREASING HAIL
THREAT SOMEWHAT. AIRMASS SHOULD BE FAIRLY WELL WORKED OVER WITH
THE PASSAGE OF THE CURRENT CONVECTIVE COMPLEX...LIMITING OVERNIGHT
REDEVELOPMENT. WIDESPREAD RAIN AMOUNTS NEAR 2 INCHES...LOCALLY
HEAVIER...LOOK REASONABLE SOUTH OF LAKE PONTCHARTRAIN TODAY. MUCH
OF THIS AREA MISSED OUT ON HEAVY RAINFALL YESTERDAY AND SHOULD
TOLERATE THAT MUCH RAIN UNLESS IT FALLS IN AN EXTREMELY SHORT
PERIOD...LESS THAN AN HOUR. AT PRESENT...NOT PLANNING ON A FLASH
FLOOD WATCH. IF SCENARIO LOOKS LIKE IT WILL CHANGE FROM WHAT IS
DEPICTED...WE MAY STILL NEED TO PUT ONE OUT LATER THIS MORNING.
WILL MENTION HEAVY RAIN IN GRIDS AND FORECAST THOUGH. PREVIOUS
FORECAST PACKAGE HAD MOST DETAILS ALREADY IN PLACE PRETTY
WELL...SO OTHER THAN HEAVY RAIN MENTION...DID NOT SEE THE NEED FOR
SIGNIFICANT CHANGES.
THE SLOW MOVING UPPER LOW WILL BE NEAR MEMPHIS TOMORROW
AFTERNOON...AND TRIGGER ANOTHER ROUND OF CONVECTION. RAIN AMOUNTS
DO NOT APPEAR TO BE NEARLY AS HEAVY WITH THIS CONVECTION AS
PRECIPITABLE WATER VALUES FALL BACK BELOW 1.5 INCHES...BUT WILL
NEED TO CONTINUE TO MONITOR. INSTABILITY SOMEWHAT BETTER ON
THURSDAY...AND WET BULB ZERO VALUES MORE CONDUCIVE FOR HAIL. SPC
CARRYING MARGINAL THREAT OF SEVERE FOR THURSDAY AND WE CONCUR.
BEYOND TOMORROW...FORECAST CONFIDENCE LOWERS WITH EVENTUAL
MOVEMENT OF UPPER LOW. CURRENTLY...WE EXPECT THE MAIN THRUST OF
PRECIPITATION TO BE TO OUR EAST ON FRIDAY...BUT UPPER LOW WILL BE
CLOSE ENOUGH TO NECESSITATE MENTION OF PRECIPITATION IN THE
FORECAST.
TEMPERATURES...TRENDING TOWARD COOLER GUIDANCE VALUES WITH ALL THE
PRECIPITATION IN THE AREA THROUGH FRIDAY. 35
&&
.LONG TERM...
MODELS STILL STRUGGLING WITH DETAILS OF UPPER LOW AS IT EXITS TO
THE EAST. EVENTUAL SOLUTION IS FOR OUR AREA TO BE UNDER THE RIDGE
PORTION OF WHAT APPEARS TO BE AN OMEGA BLOCK BRIEFLY OVER THE
WEEKEND. PATTERN SHIFTS BACK TO THE WEST EARLY NEXT WEEK. LOW
CONFIDENCE IN ANY ONE SOLUTION...AND HAVE NOT MADE MAJOR CHANGES
TO PREVIOUS FORECAST. 35
&&
.AVIATION...
THIS WILL SOUND LIKE A BROKEN RECORD SOON. SH/TS WILL DEVELOP AND
MOVE EAST THROUGH THE AREA ONCE AGAIN TODAY. SHOULD SEE MOST OF THIS
STARTING BY LATE MORNING THROUGH THE REMAINDER OF THE DAY. WILL SHOW
THIS AS PREVAILING TS GROUPS FOR TERMINALS MAINLY ALONG AND SOUTH OF
I-10/12. CEILINGS WILL ALSO BE AT SEVERAL DIFFERENT LEVELS BREAKING
AND COVERING THROUGHOUT THE DAY. EXPECT MOST TO BE FROM BKN008-015
AND SOME TO BE AT OVC030. CEILINGS SHOULD FALL TO AROUND OVC005
TONIGHT. 17/TE
&&
.MARINE...
SH/TS WILL BE THE BIGGEST CONCERN TODAY THROUGH MUCH OF THE WEEK.
SOME OF THESE COULD BECOME SEVERE TODAY. WINDS AND SEAS WILL BE
HIGHEST NEAR THIS ACTIVITY. THE CURRENT TROUGH AXIS THAT IS SETTLING
OVER THE GULF COAST STATES WILL EVENTUALLY MAKE ITS WAY INTO THE
GULF BY WED. HIGH PRESSURE WILL THEN BEGIN TO RIDGE SOUTHWEST INTO
THE NORTHERN GULF CAUSING A STRONGER GRADIENT FLOW TO SET UP
STARTING THURSDAY NIGHT THROUGH THE WEEKEND. WINDS SHOULD BE EAST AT
15 TO 20 KNOTS BY THURSDAY NIGHT OVER WATERS EAST OF THE MISS RIVER
AND GRADUALLY WORK THEIR WAY WESTWARD INTO THE REMAINING WATERS WEST
OF THE RIVER BY FRIDAY EVENING. WINDS SHOULD EASE BACK SOMEWHAT BY
THE START OF NEXT WEEK. 17/TE
&&
.DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. MONITOR CONVECTIVE/HYDROLOGIC
TRENDS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 60 75 58 / 90 70 50 40
BTR 73 62 77 60 / 100 60 60 40
ASD 73 63 76 62 / 100 70 70 50
MSY 74 65 75 64 / 100 70 70 40
GPT 71 64 73 62 / 100 70 70 60
PQL 73 62 74 61 / 100 70 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 AM CDT WED APR 13 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-132130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 429 AM CDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. MANY OF THESE WILL BE STRONG AND CAPABLE OF PRODUCING SMALL HAIL...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING. THERE IS A POSSIBILITY THAT A FEW THUNDERSTORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF THE INTERSTATE 10/12 CORRIDOR. THE MAIN HAZARDS WITH ANY SEVERITY WOULD BE LARGE HAIL...DAMAGING WINDS AND CONTINUOUS LIGHTNING. ALL THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL TODAY. SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF THE INTERSTATE 10/12 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY NIGHT WITH AREAS OF HEAVY RAINFALL EXPECTED. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY REDEVELOP AND MOVE OVER THE SAME AREAS ACROSS THE OUTLOOK AREA. THIS MAY CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 AM CDT WED APR 13 2016
LAZ049-056-057-131045-
ASSUMPTION-ASCENSION-ST. JAMES-
509 AM CDT WED APR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT ASSUMPTION...SOUTHWESTERN ST.
JAMES AND SOUTHWESTERN ASCENSION PARISHES...
AT 509 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BELLE RIVER...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...PAINCOURTVILLE...PIERRE
PART...BELLE ROSE AND SUPREME.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3000 9126 3000 9124 3003 9121 3006 9111
3008 9110 3015 9096 2991 9085 2990 9088
2989 9089 2983 9113 2984 9115 2985 9118
2986 9120 2990 9121 2992 9123 2993 9123
2996 9125
TIME...MOT...LOC 1009Z 248DEG 25KT 2992 9123The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Received a report of golfball size hail through social media in Labadieville.
Emergency management reported dime size hail in Chackbay. Event time was estimated from radar.
Received a picture of ping pong size hail in Chackbay.
Four utility poles were knocked down and a FEMA trailer was blown over in West Pointe A La Hache.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 623208, 623209, 623211, 623210.